Facebook Pixel

Antidepressants Tough on Sex Life

By HERWriter
 
Rate This

Antidepressants can cause sexual dysfunction, according to Therese Borchard. And according to a Johns Hopkins Health Alert, up to 70 percent of those on antidepressants will run into sexual problems.

Men often have erectile dysfunction and women will experience dryness and reduced sensation. Both men and women can have a loss of sexual interest and the ability to orgasm.

If you're experiencing this type of sexual dysfunction here are a few suggestions from some psychiatrists. Changing how or when you take your antidepressant may improve things. Or you might find that you can take a day or two off medication without an increase in depression, but with a return of more normal sexual function.

Therese says, "My plan? To experiment with a few of these when I reach a more stable place.

"I’ve been saying that for about three years, because right as I think I’ve hit even ground and can do a drug holiday or try adding Wellbutrin or go to sex school, something happens and the black dog has my ankle again. So for now, I stay a tad challenged in this area."

http://psychcentral.com/blog/archives/2010/05/05/sex-on-antidepressants

Add a CommentComments

There are no comments yet. Be the first one and get the conversation started!

Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!